This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
at this moment I do not know what this is or what it is for, go to www.webmd and type in this exact question it will tell you. This is a wonderful web site and it is very trust worthy. Hope this helps. I know your doctor wants his money he will not advise you on this. Please only get off this medications if you can go without it, sincerely Babette
I got off Effexor about 5 months ago. I had been taking it for 2 and a half years. It was working great for the first 6 months and then it felt like the dose I was on at that time (75mg) was not working anymore. My doctor raised me up to 150mgs and I stayed at that dose for about a year. The same thing happened with that dose as well. I went from 150mgs to 225mgs(I had to take a combo of different mgs since they only make that medication in 37.5mg, 75mgs, 150mgs, and 300mgs...well actually I cant remember about the 300mgs, I might have had to take 2 150mgs). Anyways, the higher up I went with it, it still did not seem to work anymore. The effects of it seemed reverse kind of...like the medication was in a since working against me and making all the symptoms I had in the begining ten times worse. Finally, I had enough of it and told my doctor I wanted off of it. I was nervous about it because of the things I had heard about the horrible withdrawl (withdrawal) side effects.
My doctor first made me come down from 300mgs to 150mgs..that was for about a month, then I went from 150mgs to 75mgs..that was for 2 weeks, and then I went from 75mgs to 37.5 for two weeks. When I got down to the 37.5mgs like I said I took them for two weeks..but when that was over I just had to take one 37.5mg every other day for a week then I went to taking nothing. I had no bad side effects or withdrawl (withdrawal) symptoms like what I had read about. The most I got from it was just being really tired and a little agaitated and some anxiety(not at all like what I had two years prior to taking it so that was good) for about 3-5 days and then nothing.
Being as you are on 75mgs you dont have that far to come down so your doctor will more than likely just take you down from 75mgs to 37.5 mgs for about 2 weeks and then do the every other day for a week with the 37.5mgs. Just take it day by day and dont think about the bad stuff you may have read. With me, any bad stuff I read or hear I really stress out over and think about if it could happen to me so it makes it so much worse. But, it also depends on how long you have been on the 75mgs as to how long your doctor will tell you to take the 37.5mgs. But seriously, dont worry about all the bad, I did the same thing and did not at all experience anything like most of that stuff. Just take your time coming off of it. If you dont feel ready to stop with the 37.5mgs then just give it another week.
Also, make sure if within the first few weeks of being completely off of it, that you tell your doctor if you feel at all worse in anyway or if you feel any new symptoms. I dont know what you are taking it for but just be aware of your body and how it feels and dont wait to long to say something if you dont feel right.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.